Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 26, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 3, 2000, 3:10 AM CDT for Hamilton County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 3, 2000, 3:10 AM CDT (08:10 UTC)
- Expired
- Jun 3, 2000, 6:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hamilton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 125 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 213 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1742 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 030811 FFWFWD TXC193-031100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 310 AM CDT SAT JUN 3 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... HAMILTON COUNTY IN NORTH CENTRAL TEXAS * UNTIL 600 AM CDT * AT 305 AM CDT...DOPPLER RADAR DETECTED THUNDERSTORMS AND HEAVY RAIN FALLING OVER THE SOUTHERN HALF OF HAMILTON COUNTY. THE STORMS WERE NEARLY STATIONARY. THE HAMILTON COUNTY SHERIFF OFFICE REPORTED STREET FLOODING IN PARTS OF THE CITY OF HAMILTON SHORTLY BEFORE 300 AM. HEAVIER RAIN HAS LIKELY FALLEN SOUTH OF THE CITY. DOPPLER RADAR ESTIMATED BETWEEN TWO AND FOUR INCHES OF RAIN MAY HAVE FALLEN OVER PARTS OF THE COUNTY. EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS AND ROADS. HIGHWAY 36 BETWEEN HAMILTON AND JONESBORO... AND HIGHWAY 281 BETWEEN HAMILTON AND EVANT MAY BE THE ROADS MOST AFFECTED. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER =GROUND. LAT...LON 3177 9834 3150 9827 3166 9787 3182 9789
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 6:30 PM CDT, 8 hours 40 minutes earlier.
Area forecast discussion, Jun 2, 6:30 PM CDT, 8 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD AVIATION DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 630 PM CDT FRI JUN 2 2000 AVIATION DISCUSSION... THE AREA OF SHOWERS AND THUNDERSTORMS THAT WAS WEST OF A GAINESVILLE ...TO MERIDIAN...TO GEORGETOWN LINE EARLY THIS EVENING...IS EXPECTED TO ONLY SLOWLY WORK ITS WAY EAST TONIGHT. THUS WILL GENERALLY KEEP VFR CIGS THROUGH 06Z OUTSIDE OF PRECIPITATION. COULD SEE SOME SHOWERS/THUNDERSTORMS IN THE FORT WORTH AREA THIS EVENING...BUT EXPECT MOST OF THE PRECIP TO REMAIN TO THE WEST OF THE AREA AIRPORTS UNTIL AFTER MIDNIGHT. THE RAIN CHANCES LOOK DECENT LATE TONIGHT INTO SATURDAY...SO HAVE GENERAL PROB40 IN THE TAFS AFTER 06Z. #58 350 PM CDT FRI JUN 2 2000 PUBLIC FORECAST DISCUSSION... WET WEEKEND IS IN STORE FOR MUCH OF N CNTRL TX. SLOW-MOVING CLOSED LOW LOCATED OVER W TX IS PROGGED TO TRACK EWD... AND WILL PERSISTENTLY LIFT MOIST AND UNSTABLE GULF MOISTURE ACROSS THE AREA. RAINFALL WILL BE THE HEAVIEST OVER NW ZONES WHERE THE STALLED COLD FRONT SHOULD PROVIDE SUFFICIENT LOW LEVEL FORCING. GIVEN THE SLOW SPEED OF THIS SYSTEM...THERE'S AN OPPORTUNITY FOR CONSIDERABLE RAINFALL TO FALL WHICH COULD RESULT IN SOME FLASH FLOODING. HOWEVER...THE AREAS THAT WILL BE AFFECTED TONIGHT AND EARLY SATURDAY...ARE IN DESPERATE NEED OF WATER SO RUNOFF WILL BE LIMITED. ONCE THE SOILS BECOME SATURATED ON SATURDAY...A FLASH FLOOD WATCH MFAY BE NECESSARY SATURDAY NIGHT FOR THE NW THIRD OF N CNTRL TX IF WIDESPREAD CONVECTION MATERIALIZES. 64 DFW 70/86/69/86 4654 ACT 71/88/70/86 3454 .FTW...NONE.
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.